Alert archive / North Carolina / Severe Thunderstorm Warnings in 2010
Severe Thunderstorm Warning 85, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 20, 2010, 6:52 PM EDT for Sampson County, North Carolina. It was in force for 53 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 20, 2010, 6:52 PM EDT (22:52 UTC)
- Expired
- Jun 20, 2010, 7:45 PM EDT
- In force
- 53 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
County Sampson County, NC
The radar
The Raleigh/Durham radar (KRAX), 76 km from the middle of the area, began a volume at 22:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 20, 2:17 PM EDT, 4 hours 35 minutes earlier.
Area forecast discussion, Jun 20, 2:17 PM EDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 217 PM EDT SUN JUN 20 2010 .SYNOPSIS... AN UPPER LEVEL RIDGE WILL EXPAND EASTWARD ACROSS OUR REGION THROUGH MUCH OF THE WEEK...BRINGING AN EARLY SEASON HEAT WAVE TO THE AREA. && .NEAR TERM /THROUGH MONDAY/... AS OF 215 PM SUNDAY... SFC ANALYSIS THIS AFTERNOON SHOWED A WEAK TROUGH EXTENDING SOUTH FROM NEW ENGLAND THROUGH THE MID-ATLANTIC INTO CENTRAL/EASTERN NC. ALOFT...12Z RAOB ANALYSIS AND WV IMAGERY/RUC DATA SHOWED AN H5 RIDGE CENTERED IN EASTERN TX...WITH A RIDGE AXIS EXTENDING EASTWARD THROUGH THE DEEP SOUTH/TN VALLEY. CENTRAL NC IS ON THE NORTHEAST PERIPHERY OF THE H5 RIDGE. AN WEAKENING MCV REMNANT WAS NOTED DIRECTLY OVER THE CAROLINAS...ROUGHLY FROM CAE-RDU-AKQ...SHOWING UP WELL IN RUC H5 VORTICITY. A WEAK BAROCLINIC WAVE AT H25 WAS NOTED JUST UPSTREAM ON THE WESTERN SIDE OF THE SOUTHERN APPALACHIANS. REST OF TODAY: THE WEAK SFC-925 MB TROUGH CURRENTLY IN THE COASTAL PLAIN WILL STALL OUT IN EASTERN NC THIS AFT/EVE IN ASSOC/W A VERY WEAK FLOW REGIME ON THE NORTHEAST PERIPHERY OF THE UPPER LEVEL RIDGE CENTERED IN TX. ALOFT...THE WEAKENING MCV CURRENTLY EXTENDING FROM CAE-RDU-AKQ IS PROGGED TO MEANDER ESE TOWARD GREENVILLE BY 21Z AND MHX BY 00Z. LOOKING AT THE RUC DYNAMIC TROPOPAUSE...THE WEAK BAROCLINIC WAVE CURRENTLY NOTED JUST WEST OF THE MOUNTAINS MAY MEANDER INTO WESTERN NC AND GA/UPSTATE SC BY 00Z. PWAT VALUES OFF THE 12Z RAOBS RANGE FROM 1.75" AT MHX...TO ~1.50" AT GSO...TO 0.80" AT RNK. LIGHT N/NW FLOW IN THE MID-LEVELS ON THE NORTHEAST PERIPHERY OF THE H7 RIDGE (CENTERED IN THE LOWER MS RIVER VALLEY) SHOULD HELP TO ADVECT LOWER PWAT VALUES INTO THE WEST/NW PIEDMONT THIS AFTERNOON...FALLING INTO THE 1.00-1.25" RANGE. FURTHER EAST...PWAT VALUES SHOULD REMAIN AOA 1.50"...PRIMARILY FROM THE TRIANGLE EAST/SOUTH. FORCING TODAY WILL BE ASSOC/W WEAK LOW LEVEL CONVERGENCE ALONG THE SFC-925 MB TROUGH AXIS IN THE COASTAL PLAIN AND WITH WEAK DPVA ASSOC/W THE REMNANT MCV MEANDERING ESE INTO EASTERN NC THIS AFT. LATEST 18Z OBJECTIVE ANALYSIS FROM THE SPC MESOANALYSIS PAGE SHOWS 1000-2000 J/KG OF MLCAPE ACROSS THE LOWER...LOWEST NW AND HIGHEST SE. EXPECT DEWPOINTS TO FALL INTO THE MID 60S (PERHAPS LOWER) IN THE WESTERN PIEDMONT/TRIANGLE THIS AFT ON THE WESTERN SIDE OF THE SFC-925 MB TROUGH...HOWEVER...DEWPOINTS MAY REMAIN AOA 70F SOUTH/EAST OF THE TRIANGLE. WITH ALL THIS IN MIND...FEEL THAT THERE SHOULD BE ENOUGH FORCING/INSTABILITY PRESENT FOR A SLIGHT CHANCE (20%) OF SHOWERS/STORMS TO BE INTRODUCED EAST OF I-95 THROUGH MID AFTERNOON...ALTHOUGH THE RELATIVE BEST CHANCE WILL PROBABLY BE OUTSIDE OF THE RAH CWA IN EASTERN NC WHERE THE SFC-925 MB TROUGH IS MORE APT TO STALL OUT...AND WHERE THE SLOW MOVING REMNANT MCV WILL BE JUXTAPOSED WITH PEAK HEATING. EXPECT CHANCES FOR CONVECTION EAST OF I-95 TO WANE BY ~21Z GIVE OR TAKE AN HOUR...AND WILL REMOVE PRECIP CHANCES BY SUNSET. FURTHER WEST IN THE TRIANGLE AND NW PIEDMONT...WEAK SUBSIDENCE IN THE WAKE OF THE MCV...FALLING PWAT VALUES (DRYING MID-LEVELS) AND WEAKER INSTABILITY IN ASSOC/W LOWER DEWPOINTS SHOULD HELP KEEP A LID ON CONVECTION...SIMILAR TO YESTERDAY WHERE A FEW ISOLD SHOWERS TRIED TO DEVELOP BUT QUICKLY DIED VIA DRY-AIR ENTRAINMENT. ALTHOUGH EFFECTIVE BULK SHEAR VALUES ARE < 15 KNOTS...GIVEN STEEP LOW-LEVEL LAPSE RATES AND DCAPE VALUES 1000-1500 J/KG...SHOULD ANY DEEP CONVECTION DEVELOP...THERE WOULD BE AN ASSOC THREAT OF DAMAGING WINDS. HIGHS TODAY ARE EXPECTED TO EASILY MAKE IT INTO THE LOWER/MID 90S...OR 91-95F. HEAT INDICES WILL MAKE IT CLOSE TO ~100F IN THE SOUTHEAST COASTAL PLAIN WHERE DEWPOINTS WILL REMAIN THE HIGHEST. TONIGHT: PWAT VALUES ARE EXPECTED TO CONTINUE TO FALL FROM THE NORTHWEST OVERNIGHT...DOWN TO ~1.35" EVEN AT FAY/RWI. ALTHOUGH WE SHOULD SEE SOME FORCING FROM THE WEAKENING H25 BAROCLINIC WAVE PROGGED TO PUSH EAST ACROSS THE CAROLINAS...EXPECT THIS TO FALL SHORT OF ENOUGH FORCING FOR CONVECTION...PARTICULARLY GIVEN DRY MID/UPPER LEVELS AND VERY WEAK THERMODYNAMICS. AS A RESULT...WILL KEEP THE FCST DRY TONIGHT...WITH LOWS IN THE LOWER 70S...OR 71-74F. MONDAY: THE UPPER LEVEL RIDGE CENTERED TO OUR WEST/SW WILL STRENGTHEN A BIT AND EXTEND FURTHER EAST/NE INTO THE CAROLINAS ON MON. WITH WARMER MID-LEVELS...AND DEWPOINTS EXPECTED TO MIX OUT INTO THE 60S IN MOST LOCATIONS...EXPECT A MORE HOSTILE THERMODYNAMIC ENVIRONMENT FOR CONVECTION DURING PEAK HEATING MON. ADDITIONALLY...DO NOT ANTICIPATE ANY SIGNIFICANT FORCING MECHANISMS FOR CONVECTION...EITHER AT THE SURFACE OR ALOFT. ALTHOUGH A ROGUE SHOWER/STORM CANNOT BE RULED OUT IN SAMPSON/CUMBERLAND/WAYNE COUNTIES IN ASSOC/W THE SEABREEZE AND PERHAPS 1000-1500 J/KG MLCAPE DOWN THAT WAY...PROBABILITIES LOOK TOO LOW TO MENTION. AS A RESULT...WILL KEEP THE FORECAST DRY. THICKNESSES FOR MON LOOK VERY SIMILAR TO TODAY...AND WILL FCST SIMILAR HIGHS...ALBEIT SLIGHTLY WARMER TO ACCOUNT FOR AIRMASS MODIFICATION...92-96F...COOLEST NW PIEDMONT. -VINCENT && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... AS OF 215 PM SUNDAY... THE EARLY SUMMER HEAT WAVE WILL BE WELL UNDERWAY THIS PERIOD WITH NO SIGNS OF IT BREAKING THROUGH THE WEEK. MODELS AGREE ON THE CURRENT MASSIVE UPPER RIDGE EXPANDING EASTWARD FROM THE SOUTHERN PLAINS THROUGH THE SOUTHEASTERN AND MID-ATLANTIC STATES TUESDAY INTO WEDNESDAY. UPPER HEIGHTS MAX OUT AT 5930M OVER NC BOTH DAYS. THE CORE OF THE UPPER RIDGE IS EXPECTED TO MAX OUT AT 5960M OVER THE SOUTHERN PLAINS THIS SAME PERIOD. THE MID LEVEL CORE IS FORECAST OVER THE TN VALLEY AND SOUTHERN APPALACHIANS TUE-WED. THIS ASSURES TEMPS WILL SOAR AS SUBSIDENCE WILL PREDOMINATE WITH NEARLY FULL SUNSHINE BEFORE THE CONVECTIVE TEMPS ARE MET AROUND MID AFTERNOON. THE ONLY POP WILL BE TO CARRY A 20 (SLIGHT CHANCE) OF A THUNDERSTORM AT ANY ONE GIVEN LOCATION BOTH DAYS. THIS IS 10-15 PERCENT BELOW THE 30 YEAR DAILY CLIMATOLOGY FOR A THUNDERSTORM FOR LATE JUNE. A SUBTLE AND WEAK WAVE IN THE NW FLOW ALOFT COULD BE JUST ENOUGH WHEN COMBINED WITH THE STRONG HEATING AND THE WEAK PIEDMONT SURFACE TROUGH TO KICK OFF A FEW STORMS EACH DAY... BUT WIDESPREAD CONVECTION IS NOT EXPECTED. GIVEN THE AMOUNT OF MLCAPE FORECAST (2000-2500 J/KG)... ANY STORM THAT DEVELOPS WILL POTENTIALLY BE A PULSE SEVERE STORM. HOWEVER...THE MAIN WEATHER PROBLEMS WILL BE THE MAXIMUM TEMPERATURES AND THE HEAT INDICES (HEAT AND HUMIDITY). MODELS ARE IN GOOD GENERAL AGREEMENT WITH THE TEMPERATURES WITH SOME SUBTLE DIFFERENCES. WE CURRENTLY FAVOR THE SLIGHTLY LOWER NUMBERS FROM THE MET GUIDANCE WITH THE EXCEPTION OF A FEW OF THE TYPICAL HOT SPOTS (KRDU FOR EXAMPLE)... ESPECIALLY AS THE SURFACE WINDS ARE FORECAST TO BECOME SW AND REMAIN SW BOTH DAYS. WE WILL FORECAST MID TO UPPER 90S EXCEPT 92-94 IN THE NW PIEDMONT BOTH DAYS. LOWS SHOULD REMAIN 70+ WITH SOME MID 70S ESPECIALLY BY WED AM. IT IS THE DEW POINT AND HEAT INDEX FORECASTS THAT BECOME MORE PROBLEMATIC AS EARLY AS TUESDAY. KEEP IN MIND THAT 105 DEGREE HEAT INDICES FOR 3 HOURS TIME IS THE THRESHOLD FOR HEAT ADVISORY CRITERIA. BEGINNING TUESDAY AFTERNOON... THE NAM FORECAST DEW POINTS TO BE HIGHER THAN THE GFS. THIS IS IMPORTANT OVER THE EASTERN ZONES AS THE NAM IS QUICKER TO FORECAST HEAT INDICES OF 105 ALONG AND SE OF A LINE EXTENDING FROM ROCKINGHAM TO RALEIGH TO ROANOKE RAPIDS. IT APPEARS THAT THERE MAY BE JUST ENOUGH MIXING ON TUESDAY TO ALLOW THE SURFACE DEW POINTS TO FALL JUST BELOW 70 FOR MANY AREAS... WHICH FAVORS THE SLIGHTLY DRIER GFS MOS. THIS WOULD ALLOW THE HEAT INDICES TO REMAIN 100-104 INSTEAD OF 105 OR HIGHER AS SUGGESTED BY THE NAM MOS. THIS WILL HAVE TO BE WATCHED CLOSELY. A HEAT ADVISORY WILL LIKELY BE NEEDED FOR THE EASTERN ZONES INCLUDING THE TRIANGLE AREA BY WEDNESDAY AFTERNOON. TEMPS OF 95-98 COMBINED WITH DEW POINTS AROUND 72 WOULD YIELD 105+ FOR HEAT INDEX VALUES. && .LONG TERM /THURSDAY THROUGH SUNDAY/... AS OF 215 PM SUNDAY... HEAT WAVE CONDITIONS EXPECTED AT LEAST THU-FRI AS THE MID/UPPER RIDGE IS FORECAST TO REMAIN STRONG FROM THE SOUTHERN PLAINS EASTWARD TO THE SE COAST. THE MAIN MID LEVEL CORE SHOULD SHIFT BACK WESTWARD FROM THE TN VALLEY LATER IN THE WEEK... POTENTIALLY ALLOWING HEIGHTS TO LOWER A BIT OVER VA/NC FRI-SAT. THIS MAY ALLOW A WEAK SURFACE FRONT OR TWO TO NEAR THE REGION INCREASING THE CHANCE OF PM CONVECTION. WE WILL TREND IN THAT DIRECTION BUT SLOWER THAN THE GFS SUGGESTS. THIS ONLY BRINGS A SUBTLE TEMP DROP (A FEW DEGREES). THIS COMES WITH A PRICE AS DEW POINTS WILL BE HIGHER (70+). THE CHANCE OF PULSE SEVERE WILL INCREASE ALONG WITH HIGH HEAT INDICES EACH DAY. && .AVIATION /18Z SUNDAY THROUGH THURSDAY/... AS OF 215 PM SUNDAY... 24-HR TAF PERIOD: VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD...WITH LIGHT NORTHWEST WINDS AT MOST TAF SITES. CANNOT RULE OUT AN ISOLD SHRA/TSRA AT FAY/RWI IN THE 18-00Z TIME FRAME...ALTHOUGH PROBS ARE TOO LOW TO INCLUDE MENTION. PRE-DAWN MVFR FOG WILL ALSO REMAIN POSSIBLE...PRIMARILY AT THE FAY/RWI TAF SITES IN THE 07-12Z TIME FRAME. 18Z MONDAY THROUGH THURSDAY: A DEEP UPPER LEVEL RIDGE EXTENDING INTO THE AREA FROM THE WEST WILL LEAD TO GENERALLY HOT/DRY CONDITIONS THROUGH MID-WEEK. CANNOT ENTIRELY RULE OUT A FEW ISOLD SHRA/TSRA DURING PEAK HEATING...ALONG WITH A CHANCE FOR MVFR FOG DURING THE PRE-DAWN HOURS...PRIMARILY AT THE FAY/RWI TAF SITES. -VINCENT && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...VINCENT NEAR TERM...VINCENT SHORT TERM...BADGETT LONG TERM...BADGETT AVIATION...VINCENT
Hazardous weather outlook, Jun 20, 2:45 PM EDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RALEIGH NC 245 PM EDT SUN JUN 20 2010 NCZ007>011-021>028-038>043-073>078-083>086-088-089-211845- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE- ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE- JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON- RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON- 245 PM EDT SUN JUN 20 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ...EARLY SEASON HEAT WAVE EXPECTED THIS WEEK... STRONG UPPER LEVEL HIGH PRESSURE IS EXPECTED TO EXTEND FROM THE SOUTHERN PLAINS EAST ACROSS NORTH CAROLINA THIS WEEK. DAILY HIGHS ARE FORECAST TO SOAR WELL INTO THE 90S OVER MUCH OF THE PIEDMONT AND COASTAL PLAIN. THE HOTTEST DAYS ARE EXPECTED TUESDAY THROUGH THURSDAY. A HEAT ADVISORY MAY BE NEEDED DURING THIS TIME AS HEAT INDICES MAY REACH OR EXCEED 105 DEGREES ESPECIALLY OVER THE COASTAL PLAIN INTO THE EASTERN PIEDMONT. THOSE PLANNING TO BE OUTDOORS FOR EXTENDED PERIODS OF TIME THIS WEEK SHOULD PLAN FOR THIS EARLY SEASON HEAT WAVE. REVIEW THE HEAT SAFETY RULES WHICH INCLUDES... TAKE FREQUENT BREAKS IN THE SHADE OR IN AN AIR CONDITIONED BUILDING... DRINK PLENTY OF WATER... WEAR LIGHT FITTING AND LIGHT COLORED CLOTHING... AND LIMIT TIME IN THE DIRECT SUN. BADGETT
In the hours before
Special weather statement, Jun 20, 1:21 PM EDT, 5 hours 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
121 PM EDT SUN JUN 20 2010
NCZ089-201745-
SAMPSON-
121 PM EDT SUN JUN 20 2010
...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN SAMPSON COUNTY
THROUGH 145 PM EDT...
AT 118 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GARLAND...OR ABOUT 11 MILES SOUTH OF CLINTON...MOVING EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...AREAS ALONG HIGHWAY
701 AND HIGHWAY 421 SOUTH OF CLINTON.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 40 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
WIND GUSTS OF THIS MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS
AND BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND
OTHER LIGHT OUTDOOR OBJECTS. RAINFALL RATES OF 1 TO 2 INCHES PER
HOUR ARE EXPECTED WITH THIS STORM. MOTORISTS CAN EXPECT TORRENTIAL
RAINFALL AND REDUCED VISIBILITIES WITH THIS STORM ON HIGHWAY 701 AND
HIGHWAY 421 SOUTH OF CLINTON.
&&
LAT...LON 3476 7841 3481 7846 3495 7842 3492 7814
3489 7814 3474 7819 3473 7816 3470 7817
TIME...MOT...LOC 1718Z 282DEG 7KT 3484 7834
VINCENTSpecial weather statement, Jun 20, 1:47 PM EDT, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
147 PM EDT SUN JUN 20 2010
NCZ089-201830-
SAMPSON-
147 PM EDT SUN JUN 20 2010
...A STRONG THUNDERSTORM WILL MOVE ACROSS SOUTHERN SAMPSON COUNTY
THROUGH 230 PM EDT...
AT 144 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 8 MILES
NORTHWEST OF HARRELLS...OR ABOUT 13 MILES SOUTH OF CLINTON...MOVING
EAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...HARRELLS...AND AREAS
ALONG HIGHWAY 701 AND HIGHWAY 421 SOUTH OF CLINTON.
HAZARDS INCLUDE...
GUSTY WINDS UP TO 45 MPH.
HEAVY RAINFALL AND MINOR FLOODING.
WINDS OF THIS MAGNITUDE ARE CAPABLE OF KNOCKING DOWN TREE LIMBS AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE ONE TO TWO INCHES OF RAINFALL IN AN HOUR...
WHICH WILL CAUSE MINOR FLOODING OF LOW LYING AREAS INCLUDING
DITCHES...CREEKS...ROADWAYS AND AREAS OF POOR DRAINAGE. MOTORISTS
SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID HYDROPLANING...
PARTICULARLY ON HIGHWAY 701 AND HIGHWAY 421 SOUTH OF CLINTON.
&&
LAT...LON 3477 7840 3494 7834 3491 7814 3489 7814
3474 7819 3474 7816 3472 7814 3472 7811
3470 7811 3469 7812 3468 7816
TIME...MOT...LOC 1744Z 285DEG 7KT 3482 7825
VINCENTSpecial weather statement, Jun 20, 5:12 PM EDT, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
512 PM EDT SUN JUN 20 2010
NCZ085-086-202245-
HOKE-SCOTLAND-
512 PM EDT SUN JUN 20 2010
...STRONG THUNDERSTORMS WILL MOVE ACROSS HOKE AND SCOTLAND COUNTIES
THROUGH 645 PM EDT...
AT 510 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF SHOWERS AND
THUNDERSTORMS PRODUCING HEAVY RAIN AND GUSTY WINDS OVER PORTIONS OF
HOKE AND SCOTLAND COUNTIES. THE STRONGEST THUNDERSTORMS WERE LOCATED
OVER CAMP MACKALL...OR ABOUT 10 MILES WEST OF RAEFORD...MOVING SOUTH
AT 5 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE WAGRAM AND BOWMORE....
HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 35 TO 45 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THESE STORMS WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3466 7950 3479 7966 3482 7966 3482 7961
3485 7962 3490 7957 3498 7957 3504 7945
3515 7933 3520 7924 3487 7913 3483 7918
3483 7933 3477 7932 3467 7941
TIME...MOT...LOC 2110Z 346DEG 6KT 3501 7940
!77Special weather statement, Jun 20, 6:46 PM EDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
646 PM EDT SUN JUN 20 2010
NCZ089-202345-
SAMPSON-
646 PM EDT SUN JUN 20 2010
...SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS SAMPSON COUNTY THROUGH
745 PM EDT...
AT 645 PM EDT...DOPPLER RADAR INDICATED SHOWERS AND THUNDERSTORMS
WITH VERY HEAVY RAIN OVER SALEMBURG...OR ABOUT 8 MILES NORTHWEST OF
CLINTON...MOVING SOUTH AT 5 MPH.
SOME LOCATIONS IMPACTED INCLUDE...SALEMBURG...ROSEBORO...ROSEBORO.
HAZARDS INCLUDE...
HALF INCH DIAMETER SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
THIS STORM WILL PRODUCE HEAVY RAINFALL...WHICH WILL CAUSE MINOR
FLOODING OF LOW LYING AREAS INCLUDING DITCHES...CREEKS...ROADWAYS AND
AREAS OF POOR DRAINAGE. AVOID THESE AREAS AND DO NOT CROSS FLOODED
ROADS. MOTORISTS SHOULD ALSO REDUCE DRIVING SPEEDS TO AVOID
HYDROPLANING.
&&
LAT...LON 3487 7850 3509 7860 3516 7821 3499 7814
3498 7814
TIME...MOT...LOC 2245Z 339DEG 4KT 3504 7845
23The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 1:21 PM EDT | Special Weather Statement | RAH | Sampson | 24 min |
| Jun 20, 1:47 PM EDT | Special Weather Statement | RAH | Sampson | 43 min |
| Jun 20, 5:12 PM EDT | Special Weather Statement | RAH | Hoke, Scotland | 93 min |
| Jun 20, 6:46 PM EDT | Special Weather Statement | RAH | Sampson | 59 min |
| Jun 20, 7:27 PM EDT | Special Weather Statement | RAH | Wayne | 63 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2010Every severe thunderstorm warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.